MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and tip detachment occurred.Vascular access was obtained via the retrograde approach from the radial vein side.The 75% stenosed target lesion was located in the mildly tortuous forearm radial artery.After a 5fr 4cm non-boston scientific (bsc) guide catheter was placed and a non-bsc guidewire was crossed the lesion, pre-dilation was performed with a 3.5-4/4t/90 symmetry balloon catheter.However, on the third inflation at 16 atmospheres, the balloon ruptured.The balloon and wire were removed together from the sheath, but the tip of the balloon was noted to be missing.Subsequently, angiography was performed, but the location of the separated part could not be confirmed.The procedure was completed with no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 12mm distal of the proximal balloon bond.This type of damage most probably occurred when the device was being withdrawn through the sheath.The distal section of balloon material including a section of shaft, the distal markerband and tip of the device was not returned for analysis.The rated burst pressure for this balloon is 15 atmospheres as per symmetry specification.A visual and tactile examination found the shaft of the device to have completely separated at a location proximal of the distal tip bond.The distal section of shaft including the distal section of balloon material, the distal markerband and tip of the device was not returned for analysis.The shaft is also severely stretched distal of the proximal markerband.The distal section of the device including a section of balloon material, a section of shaft the distal markerband and tip of the device was not returned for analysis.A visual examination observed that the distal section of the device including the distal markerband, a section of balloon material, a section of shaft and tip of the device was not returned for analysis.The proximal markerband was undamaged in the correct position on the device.
 
Event or Problem Description

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key17073952
Report Number2124215-2023-25098
Device Sequence Number6673349
Product Code LIT
UDI-Device Identifier08714729181736
UDI-Public08714729181736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2025
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0029421130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown